Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Stomach bloating, vomiting, abdominal pain. Blood test shows elevated bilirubin levels. Cure?

My daughter has a slight elevations of billirubin and has had bloating , vomiting , dry heaving, has tried to stay away from dairy products - just a continual ache in her abdomen - blood tests turned out ok, except for slight elevation in billirubin - sched. for hytiscan (sp) for gallbladder this week. Ultrasound showed gallbladder possibly folded over? Under stress, excercises (lost 15 lbs. past year) (25 yrs. old - good health otherwise. Uses tanning bed - any correlation?
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  196
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Gastroenterologist 's  Response
Hello, dbundenthal,
Abdominal bloating, vomiting could be suggestive of
gallbladder problems. The fact that your daughter lost
15 lbs. makes me think she might have developed small
gallstones or even cholesterol crystals (Cholesterolosis)
or sand like stones with inflammation. Especially if the
weight loss is rapid, the incidence of gallbladder problem
is more. Folded over gallbladder may mean a contracted
gallbladder from chronic inflammation.
I am glad she is havind the scan which would confirm if
there is cholecystitis. Slight elevation of bilirubin will go
along with this, although we need to know the total
Bilirubin, Direct Bilirubin and Indirect Bilirubin levels.
If gallbadder related, the direct bilirubin fraction will be high.
If the indirect is high that may indicate a different problem
such as hemolysis or destruction of red blood cells from
some other problem.
I don't think tanning bed has anything to do with this.
I wish her well.
Answered: Fri, 21 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor